Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking aspirin to prevent clotting. Having pain in butt and getting rashes. Is this normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3564 Questions
Question
I have 2issues going on . I take daily asprin for 2 weeks on horomones i am taking it to prevent clotting. I get bruises alot now that are purple and then they get almost black . Is this normal? And i also noticed on my upper left butt i was having a annoying pain like a scrtach feeling i just looked its like a rash of some kind , very irrated and bright red w/ Red dots - what is this from ? Is this serious ?
Posted Fri, 22 Nov 2013 in General Health
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Low platelets, No aspirin Detailed Answer: Hello XXXX! Aspirins are antithrombotics (avoid platelets aggregation which result in clots). The purple bruises you mentioned are purpuraes and they occur when there is some thing wrong with bleeding clotting mechanisms like thrombocytopenia (low platelets) or some other bleeding diathesis. All the purplish blotches are purpuraes and they need to be worked up. In this circumstance I advice my patients to skip aspirin doses for a day and resume with one daily. In addition, I also advise some bleeding profile workup to see where does the problem lie Full blood count PT/APTT/INR Liver function tests Bleeding time and clotting time. If there has not been any previous episodes and the spots appeared only recently (in these two weeks) I believe its aspirin. But get yourself assessed after these investigations. I hope I was of some help If you have any further queries please feel free to ask. I would be happy to answer.Otherwise kindly close the discussion and rate the answer as per your experience. Regards Dr Khan
Above answer was peer-reviewed by
 
Follow-up: Taking aspirin to prevent clotting. Having pain in butt and getting rashes. Is this normal? 58 minutes later
I had all those test done prior to taking asprin . All normal But i have a bruise which i got scared thought ot was a bllod clot ..
 
 
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer: Repeat tests ,stop aspirin, see GP nearby Detailed Answer: Hello again, I am sure these tests were done and they should be done. But what aspirin does is it deranges them. Since you been on aspirin for awhile, may be you over dosed it (you should not take more than 81-325 mg a day at anytime) or the medication has caused abnormalities which your physician did not expect. It's not clotting, but aspirin avoids easy clot formation. Therefore every time you scratch the small capillaries can leak resulting in purplish blotches and rashes. In short, I am not concered about the purplish blotches, but concerned if the aspirin is leading to future bleeding diathesis. So please repeat the tests and stop the aspirin - miss a dose or two. And review with your treating doctor. I will be glad to clarify further if you have any more doubts. I wish you a very good health and take good care of yourself.
Above answer was peer-reviewed by
 
Follow-up: Taking aspirin to prevent clotting. Having pain in butt and getting rashes. Is this normal? 33 minutes later
So , i need to repeat ptt, Inr ? I didnt think it was serious? I only talke 81 mg bayer chewable a day going on day 12 . Taking 2mg x 3 times a day of estrace.
 
 
Answered by Dr. Shafi Ullah Khan 6 minutes later
Brief Answer: It is precaution.... not a serious concern. Detailed Answer: Hello madam! Yes, you need to repeat the test; more importantly platelet count. You can also consider PT/ aptt INR along with liver and renal function tests. And skip a dose of aspirin too; consider it aspirin holiday. Lastly don't forget to see your physician to assess better. I hope I was of help. If you need any more queries please do ask i would be happy to help. Other wise kindly close the discussion, I wish you very good luck Regards Khan
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor